MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS "HIQ+", 5 X 330 MM, NEEDLE HOLDER, SELF-ALIGNING, INLINE A; FORCEPS, LAPAROSCOPIC

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS "HIQ+", 5 X 330 MM, NEEDLE HOLDER, SELF-ALIGNING, INLINE A; FORCEPS, LAPAROSCOPIC
Model Number WA63728A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Myocardial Infarction (1969)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported in the literature titled ¿endoscopic hand suturing for mucosal defect closure after gastric endoscopic submucosal dissection may reduce the risk of postoperative bleeding in patients receiving antithrombotic therapy¿, patients experienced adverse events during or after procedures using olympus devices.Case with patient identifier (b)(6) will report the kd-650l used in the esd procedures.Case with patient identifier (b)(6) will report the fd-411qr used in the esd procedures.Case with patient identifier (b)(6)will report the fg-21l-1 used in the ehs procedures.Case with patient identifier (b)(6) will report the hx-610-090s used during the ehs procedures.Case with patient identifier (b)(6) will report the gif-2tq260m used during the ehs procedures.Case with patient identifier (b)(6) will report the through the scope needle holder used during the ehs procedures.Study aim: endoscopic hand suturing (ehs) is expected to decrease the risk of post-endoscopic submucosal dissection (esd) bleeding by closing mucosal defects.The study investigated the efficacy of ehs after gastric esd in patients with antithrombotic agents.Study method: prospective single-arm trial, patients taking antithrombotic agents for cardiovascular disease, arrhythmia, cerebrovascular disease and/or peripheral arterial disease and having <3cm gastric neoplasms were recruited.The mucosal defects after esd were closed by ehs in which the needle was delivered through an overtube, and the mucosal rim of the defect was continuously sutured in a linear fashion by manipulating the needle grasped with the needle holder, followed by cutting the remnant suture and retrieval of the needle.The primary endpoint was the incidence of postoperative bleeding within 4 weeks after esd.Results: twenty-two lesions in 20 patients (continuing anti platelet agents in 11, anticoagulant agents in eight, both in one) underwent esd followed by ehs.All defects (median size, 30 mm; range, 12¿51 mm) were completely closed by ehs and remained closed on postoperative day 3.The median number of stitches was six (range, 4¿8) and median suturing time was 36 (range, 24¿60) min.There were no adverse events during/ after ehs or postoperative bleeding.Conclusions: postoperative bleeding was not observed in patients taking antithrombotic agents without perioperative cessation.Ehs appears to be useful for prevention of post gastric esd bleeding in high-risk patients.There was no report of olympus device malfunction in any procedure described in this literature.In the esd group, no patients experienced post-operative bleeding and one patient experienced severe bradycardia during the esd-procedure quickly completed without suturing.In the esh group, no patients experienced post operative bleeding.One patient experienced an acute myocardial infarction (ami) two days post procedure.Under control of cardiologists, heparin and a coronary vasodilator were administered intravenously immediately after onset.On post-operative day (pod) 6, the patients underwent pci and started receiving dual antiplatelet therapy with aspirin and clopidogrel sulfate.Follow-up endoscopy on pod 7 showed that the defect had closed completely without dehiscence.
 
Additional Manufacturer Narrative
Additional information: d4 - catalog number; g1 - contact office - manufacturing site; device evaluation: the suspect medical device was not returned to olympus for evaluation/investigation.Therefore, the investigation is based solely on the information provided by the literature review study ¿endoscopic hand suturing for mucosal defect closure after gastric endoscopic submucosal dissection may reduce the risk of postoperative bleeding in patients receiving antithrombotic therapy.¿ since there was no report of any malfunction of an olympus medical device described in the literature at hand, the instrument is considered to meet its specification.Furthermore, the clinical assessment confirms that the study objective is to show that endoscopic hand suturing (ehs) is expected to decrease the risk of post-endoscopic submucosal dissection (esd) bleeding by closing mucosal defects.They investigated the efficacy of ehs after gastric esd in patients with antithrombotic agents.There were no device malfunctions documented in the study.There were no adverse events during/after ehs or postoperative bleeding.The patient's acute myocardial infarction (mi) experienced on post-op day 2 is likely related to his comorbidity of post- percutaneous coronary intervention for acute mi, not related to the olympus device.Thus, this event/incident was attributed to the patient condition.In addition, a manufacturing and quality control review could not be performed since basic data of article identification (lot number) are missing.Instead, the manufacturing and quality control review was performed for the last 24 months of production without showing any non-conformities or deviations regarding the described issue.The case will be closed from olympus side with no further actions, but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results.

Brand Name
GRASPING FORCEPS "HIQ+", 5 X 330 MM, NEEDLE HOLDER, SELF-ALIGNING, INLINE A
Common Device Name
FORCEPS, LAPAROSCOPIC
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key13763316
Report Number9610773-2022-00096
Device Sequence Number2519690
Product Code GCJ
UDI-Device Identifier04042761031059
UDI-Public04042761031059
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA63728A
Device Catalogue NumberWA63728A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age73 YR
Patient SexMale